Irrational stable commutator length in finitely presented groups
Dongping Zhuang
Journal of Modern Dynamics 2008, 2(3): 499-507 doi: 10.3934/jmd.2008.2.499
We give examples of finitely presented groups containing elements with irrational (in fact, transcendental) stable commutator length, thus answering in the negative a question of M. Gromov. Our examples come from 1-dimensional dynamics and are related to the generalized Thompson groups studied by M. Stein, I. Liousse and others.
keywords: Stable commutator length generalized Thompson groups.

Year of publication

Related Authors

Related Keywords

[Back to Top]